Alert archive / Utah / Wind Advisories in 2014

Wind Advisory 7, NWS Salt Lake City, UT

February 19, 2014

NWS Salt Lake City, UT issued this wind advisory at Feb 19, 2014, 4:35 AM MST. It took effect at Feb 19, 2014, 12:00 PM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2014, 4:35 AM MST (11:35 UTC)
In effect from
Feb 19, 2014, 12:00 PM MST
Expired
Feb 19, 2014, 9:12 PM MST
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WWUS75 KSLC 191135
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
435 AM MST WED FEB 19 2014

...COLD FRONT TO GENERATE VERY STRONG NORTHERLY WINDS ACROSS
PORTIONS OF NORTHWEST UTAH TODAY...

.A STRONG COLD FRONT WILL ENTER EXTREME NORTHWEST UTAH EARLY THIS
MORNING. THIS FRONT WILL USHER IN MUCH COLDER AIR ALONG WITH VERY
STRONG AND GUSTY NORTHERLY WINDS DURING THE MORNING AND AFTERNOON
HOURS. THE STRONGEST WINDS ARE EXPECTED ACROSS THE NORTHWEST
DESERTS BEGINNING THIS MORNING. ADDITIONAL AREAS OF STRONG NORTH
WINDS WILL DEVELOP THIS AFTERNOON BEHIND THE FRONT ACROSS
THE SOUTHERN WASATCH FRONT AND ACROSS THE WEST-CENTRAL VALLEYS
IN MILLARD AND JUAB COUNTIES.

UTZ005-191900-
/O.UPG.KSLC.WI.Y.0006.140219T1300Z-140219T2300Z/
/O.NEW.KSLC.HW.W.0002.140219T1500Z-140220T0200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
435 AM MST WED FEB 19 2014

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE GREAT SALT LAKE DESERT.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS OF 65 MPH.

* TIMING...STRONG NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT
  SWEEPING SOUTH THROUGH THE AREA THIS MORNING. PEAK GUSTS ARE
  EXPECTED MID-MORNING THROUGH EARLY AFTERNOON IMMEDIATELY BEHIND
  THE COLD FRONTS PASSAGE. WINDS WILL GRADUALLY DIMINISH LATER IN
  THE AFTERNOON THROUGH EARLY THIS EVENING.

* IMPACTS...VERY STRONG CROSSWINDS ARE POSSIBLE...ESPECIALLY ON
  STATE ROUTE 30 AND INTERSTATE 84 NEAR THE IDAHO BORDER. VERY
  STRONG CROSS WINDS WILL REACH INTERSTATE 80 AROUND MID-MORNING.
  THESE WINDS WILL CAUSE TRAVEL DIFFICULTIES FOR HIGH PROFILE AND
  LIGHT WEIGHT VEHICLES. WIND SENSITIVE OPERATIONS WILL BE
  AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ004-015-191900-
/O.NEW.KSLC.WI.Y.0007.140219T1900Z-140220T0200Z/
SOUTHERN WASATCH FRONT-WEST CENTRAL UTAH-
INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...DELTA...FILLMORE
435 AM MST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING.

* AFFECTED AREA...THE SOUTHERN WASATCH FRONT AND THE WEST-CENTRAL
  VALLEYS OF UTAH.

* WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 50
  MPH.

* TIMING...THE COLD FRONT WILL REACH THE NORTHERN PORTION OF THE
  SOUTHERN WASATCH FRONT LATE IN THE MORNING...THEN SWEEP SOUTH
  INTO THE WEST-CENTRAL VALLEYS DURING THE EARLY AFTERNOON. VERY
  STRONG NORTH WINDS WILL DEVELOP IMMEDIATELY BEHIND THE FRONT AND
  PERSIST THROUGH EARLY THIS EVENING. THE STRONGEST WINDS ARE
  EXPECTED ACROSS THE NORTHERN PORTION OF UTAH COUNTY...AND OVER
  THE EXPOSED AREAS OF EXTREME SOUTHERN UTAH...JUAB AND MILLARD
  COUNTIES.

* IMPACTS...HIGH PROFILES AND LIGHT WEIGHT VEHICLES WILL
  EXPERIENCE TRAVEL DIFFICULTIES DUE TO STRONG WINDS THIS
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
541 
WWUS75 KSLC 191639 AAA
NPWSLC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
939 AM MST WED FEB 19 2014


UTZ005-200100-
/O.CON.KSLC.HW.W.0002.000000T0000Z-140220T0200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
939 AM MST WED FEB 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* AFFECTED AREA...THE GREAT SALT LAKE DESERT.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS OF 65 MPH.

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE
  REMAINDER OF THE DAY BEFORE DIMINISHING BY EARLY EVENING. 

* IMPACTS...VERY STRONG CROSSWINDS ARE POSSIBLE...ESPECIALLY ALONG
  I-80 ACROSS NORTHWEST UTAH...ALONG WITH STATE ROUTE 30 AND
  INTERSTATE 84 NEAR THE IDAHO BORDER. THESE WINDS WILL CAUSE
  TRAVEL DIFFICULTIES FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES.
  WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...
ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT
TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...
ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED
AREAS.

&&

$$

UTZ011-012-200100-
/O.EXB.KSLC.WI.Y.0007.140219T1900Z-140220T0500Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
939 AM MST WED FEB 19 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING.

* AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT
  LATE THIS MORNING...AND CONTINUE INTO THE EVENING HOURS BEFORE
  DIMINISHING.

* IMPACTS...HIGH PROFILES AND LIGHT WEIGHT VEHICLES WILL
  EXPERIENCE TRAVEL DIFFICULTIES DUE TO STRONG WINDS THIS
  AFTERNOON...PARTICULARLY ALONG STATE ROUTE 10. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ004-015-200100-
/O.CON.KSLC.WI.Y.0007.140219T1900Z-140220T0200Z/
SOUTHERN WASATCH FRONT-WEST CENTRAL UTAH-
INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...DELTA...FILLMORE
939 AM MST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* AFFECTED AREA...THE SOUTHERN WASATCH FRONT AND THE WEST-
  CENTRAL VALLEYS OF UTAH. 

* WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 50
  MPH. THE STRONGEST WINDS CAN BE EXPECTED NEAR POINT OF THE
  MOUNTAIN IN UTAH COUNTY...INCLUDING ALPINE AND LEHI.

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS
  MORNING...AND CONTINUE THROUGH THE AFTERNOON HOURS BEFORE
  DIMINISHING.

* IMPACTS...HIGH PROFILES AND LIGHT WEIGHT VEHICLES WILL 
  EXPERIENCE TRAVEL DIFFICULTIES DUE TO STRONG WINDS THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
467 
WWUS75 KSLC 192253
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
353 PM MST WED FEB 19 2014

UTZ005-200000-
/O.CAN.KSLC.HW.W.0002.000000T0000Z-140220T0200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
353 PM MST WED FEB 19 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
HIGH WIND WARNING...WHICH WAS IN EFFECT FOR THE GREAT SALT LAKE
DESERT AND MOUNTAINS. NORTHWEST WINDS WILL CONTINUE TO GUST INTO
THE 30 MPH RANGE INTO THE EVENING.

$$

UTZ004-015-200000-
/O.CAN.KSLC.WI.Y.0007.000000T0000Z-140220T0200Z/
SOUTHERN WASATCH FRONT-WEST CENTRAL UTAH-
INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...DELTA...FILLMORE
353 PM MST WED FEB 19 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY...WHICH WAS IN EFFECT FOR THE SOUTHERN WASATCH FRONT
AND WEST CENTRAL UTAH. NORTHWEST WINDS WILL CONTINUE TO GUST INTO
THE 30 MPH RANGE INTO THE EVENING HOURS. 


$$

UTZ011-012-200500-
/O.CON.KSLC.WI.Y.0007.000000T0000Z-140220T0500Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
353 PM MST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

* AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE EVENING
  HOURS BEFORE DIMINISHING. 

* IMPACTS...HIGH PROFILES AND LIGHT WEIGHT VEHICLES WILL 
  EXPERIENCE TRAVEL DIFFICULTIES DUE TO STRONG WINDS THIS 
  AFTERNOON...PARTICULARLY ALONG STATE ROUTE 10. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
623 
WWUS75 KSLC 200412
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
912 PM MST WED FEB 19 2014

UTZ011-012-200515-
/O.CAN.KSLC.WI.Y.0007.000000T0000Z-140220T0500Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
912 PM MST WED FEB 19 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR THE WESTERN UINTA BASIN AND CASTLE COUNTRY. WIND
GUSTS PEAKED LATE THIS AFTERNOON AND WILL CONTINUE TO GRADUALLY
DIMINISH OVERNIGHT.

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Feb 18, 8:15 PM MST, 8 hours 20 minutes earlier.

Area forecast discussion, Feb 18, 8:15 PM MST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
815 PM MST TUE FEB 18 2014

.SYNOPSIS...THE MILD WESTERLY FLOW ALOFT ACROSS THE GREAT BASIN
TODAY WILL YIELD TO A STRONG COLD FRONT SCHEDULED TO REACH NORTHERN
UTAH EARLY WEDNESDAY. A MOIST AND COLDER WEST NORTHWEST FLOW WILL
REMAIN ACROSS MUCH OF UTAH THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE OVER THE
INTERMOUNTAIN WEST...WITH THE NEXT SYSTEM APPROACHING THE PACIFIC
NORTHWEST. GOES/GPS/RAP/00Z RAOB INDICATE THE PRECIPITABLE WATER
VALUE IS BETWEEN 0.14" AND 0.36".

SOME CHANGES TO THE FORECAST THROUGH 18Z TOMORROW. THE MOST NOTABLE
ONE WAS THE ISSANCE OF A WIND ADVISORY FOR THE WEST DESERTS
TOMORROW. RAP INIDCATES +8 TO +10MB/3HR PRESSURE RISES WITH THE COLD
FRONTAL PASSAGE TOMORROW MORNING. ALSO SHOWN ARE SIGNIFICANT COLD
ADVECTION AT 700MB AND A STRONG PRESSURE GRADIENT. THESE ARE ALL
EACH FORECAST TO BE GREATER THAN WITH THE LAST SYSTEM WHICH HAD A
FEW WARNING LEVEL WINDS OUT WEST BUT DURATION FOR ADVISORY FELL
SHORT. WOULD NOT BE SUPRISED AT ALL TO SEE MORE SIGNIFICANT IMPACTS
ESPECIALLY ALONG STATE ROUTE 30 WHERE 60-65 MPH GUSTS ARE POSSIBLE.
NEXT SHIFT MAY NEED TO UPGRADE TO A WARNING. LEFT DOWNSTREAM AREAS
ALONE FOR NOW AS COLD FRONTAL PASSAGE WOULD BE DURING THE AFTERNOON
FOR THE UINTA BASIN AND CASTLE COUNTRY.

LOCAL HIGH RESOLUTION WRF-ARW MODELS ALONG WITH HRRR-3KM ALL
INDICATE VERY LOW TO NO PRECIPITATION ACROSS THE STATE THROUGH
TONIGHT. REMOVED MENTIONABLE POPS FOR VALLEYS SOUTH OF BRIGHAM CITY.
MINOR VALLEY ACCUMULATIONS EXPECTED TOMORROW MORNING ESPECIALLY
OGDEN NORTHWARD...THOUGH WARMER ROAD SURFACE SHOULD HELP MITIGATE
IMPACTS. GOING ADVISORY FOR THE NORTHERN MOUNTAINS LOOKS ON TRACK.

OTHERWISE JUST A COUPLE OF MINOR TWEAKS TO OVERNIGHT LOWS AND SKY
COVERAGE. REST UNCHANGED.

PREVIOUS DISCUSSION FOLLOWS...
A NEAR ZONAL FLOW PATTERN REMAINS IN PLACE OVER THE EASTERN GREAT
BASIN THIS AFTERNOON. CLOUDS HAVE BEEN THICKENING OVER THE AREA
AHEAD OF THE NEXT STORM SYSTEM WHICH IS CURRENTLY NEAR THE PACIFIC
NORTHWEST COAST. THESE CLOUDS SHOULD HELP MODERATE MIN
TEMPERATURES TONIGHT BEFORE THE COLD FRONT ARRIVES TOMORROW.

THE COLD FRONT IS STILL PROGGED TO ARRIVE OVER NORTHERN UTAH
TOMORROW MORNING...THEN QUICKLY SWEEP ACROSS THE SALT LAKE VALLEY
AROUND 16-17Z...BEFORE MOVING THROUGH SOUTHERN UTAH DURING THE EARLY
AFTERNOON. PRECIPITATION WILL FILL IN BEHIND THE FRONT AND MAY BE
INTENSE AT TIMES AS SOME OF THIS WILL BE CONVECTIVE IN NATURE. THIS
PRECIPITATION MAY BEGIN BRIEFLY AS A RAIN-SNOW MIX...BUT SNOW LEVELS
SHOULD QUICKLY LOWER ACROSS NORTHERN UTAH DUE TO BOTH PRECIPITATION
INTENSITY AND THE COLD AIRMASS BEHIND THE FRONT. THIS COULD LEAD TO
SOME QUICK ACCUMULATIONS...BUT THE SHORT DURATION OF THE FRONTAL
BAND OWING TO THE FAST-MOVING TROUGH WILL KEEP ACCUMULATIONS LIGHT
IN THE VALLEYS. MOUNTAINS WILL SEE HIGHER SNOW RATIOS AND ALONG WITH
SOME OROGRAPHIC COMPONENT...MORE SIGNIFICANT ACCUMULATIONS WILL BE
POSSIBLE. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE
MOUNTAINS OF NORTHERN UTAH.

WIDESPREAD PRECIPITATION WILL SPREAD FROM NORTHERN UTAH INTO CENTRAL
UTAH BY EARLY AFTERNOON WITH MINOR ACCUMULATION EXPECTED.
PRECIPITATION IN GENERAL WILL BE OF RELATIVELY SHORT DURATION ACROSS
MOST OF THE FORECAST AREA AND QUICKLY WIND DOWN BEHIND THE
FRONT...LEAVING SOME CONVECTIVE SHOWERS IN PLACE THROUGH THE
AFTERNOON. THERE IS A CHANCE FOR A FEW SHOWERS TO CONTINUE OFF THE
GREAT SALT LAKE DURING THE EVENING HOURS.

POSTFRONTAL WINDS WILL BE OF SOME CONCERN ACROSS FAVORED DOWNSLOPE
AREAS SUCH AS THE NORTHWEST DESERTS AND THE EASTERN VALLEYS. SOME OF
THIS COULD REACH ADVISORY CRITERIA...BUT WITH MOST OF THIS EXPECTED
TOMORROW AFTERNOON AND EVENING...WILL HOLD OFF AND LET NEXT COUPLE
OF SHIFTS TAKE A CLOSER LOOK.

AS THE TROUGH EXITS THE AREA...STRENGTHENING WARM ADVECTION IS
EXPECTED TO BRING SOME LIGHT PRECIPITATION TO THE NORTH LATE
WEDNESDAY NIGHT THROUGH THURSDAY. AFTER THAT...THE GRAZING SYSTEM
FOR FRIDAY LOOKS INCREASINGLY WEAKER ON SUCCESSIVE MODEL RUNS. STILL
KEEPING SOME LIKELY POPS FOR THURSDAY NIGHT INTO FRIDAY MORNING IN
THE NORTHERN WASATCH...BUT IF MODEL TRENDS HOLD...THIS STORM MAY END
UP RESULTING IN LITTLE OR NO IMPACT TO THE AREA.

WARM ADVECTION RETURNS OVER NORTHERN UTAH AS WEAK WAVE GRAZES THE
FAR NORTHERN PORTION OF THE STATE FRIDAY NIGHT INTO SATURDAY
MORNING.  WITH MODEST LIFT CONTINUING ACROSS FAR NORTHERN
UTAH...WILL CONTINUE WITH CHANCE POPS FOR THE NRN MOUNTAINS AND
SLIGHT CHANCE POPS FOR THE FAR NRN VALLEYS FRI NIGHT.

BEHIND THIS FEATURE AN UPPER LEVEL RIDGE BEGINS TO SHARPEN OVER THE
WEST LATE THIS WEEKEND INTO EARLY NEXT WEEK.  THE ECMWF IS MORE
AGGRESSIVE WITH THE RIDGE...BOTH IN AMPLITUDE AND TIMING...THAN THE
GFS.  THE RIDGE IN THE OPERATIONAL GFS IS SHALLOW COMPARED TO THE
MAJORITY OF THE GEFS MEMBERS WHICH GENERALLY LOOK MORE LIKE THE
ECMWF.  BASED ON THE ECMWF AND GFS ENSEMBLES HAVE LEANED MORE TOWARD
THE ECMWF.  THIS DRIVES THE WEAK SYSTEMS OVER THE TOP OF THE RIDGE
FURTHER NORTH AND WOULD REDUCE THE CHANCE OF PRECIP ACROSS THE FAR
NORTHERN UTAH MOUNTAINS LATE THIS WEEKEND INTO EARLY NEXT WEEK.

TEMPERATURES WILL SLOWLY WARM THROUGH THE PERIOD ALTHOUGH THE GFS
TENDS TO HOLD MID LEVEL TEMPERATURES STEADY THROUGH THE EARLY
PORTION OF NEXT WEEK.  THE MORE AMPLIFIED ECMWF BRINGS TEMPERATURES
UP A BIT MORE AND HAVE NUDGED IN THIS DIRECTION. MAY NEED TO GET
MORE AGGRESSIVE WITH THE WARMUP EARLY NEXT WEEK IF THE GFS COMES
AROUND TO THE ECMWF SOLUTION IN SUBSEQUENT RUNS.  AS IT STANDS
NOW...NEAR NORMAL TEMPERATURES ON SATURDAY WILL INCREASE TO WELL
ABOVE NORMAL TEMPERATURES BY TUESDAY.

&&

.AVIATION...SOUTH WINDS WILL PREVAIL AT THE KSLC TERMINAL THROUGH 16-
17Z...GRADUALLY INCREASING AND BECOMING GUSTY. A COLD FRONT WILL
MOVE THROUGH THE TERMINAL BETWEEN 16-17Z SWITCHING WINDS TO A GUSTY
NORTHWEST WITH A 2-3 HOUR PERIOD OF IFR SNOWFALL OCCURRING 1-2 HOURS
AFTER THE WIND SWITCH. CIGS ARE EXPECTED TO DROP TO 6000 FT AGL...OR
BELOW...BETWEEN 09-12Z. THERE IS A 30 PERCENT CHANCE THAT CEILINGS
COULD DROP TO 6000 FT BEFORE 09Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY FROM 6 AM TO 10 PM MST WEDNESDAY FOR
     UTZ007>009.

     WIND ADVISORY FROM 6 AM TO 4 PM MST WEDNESDAY FOR UTZ005.

WY...NONE.
&&

PUBLIC...ROGOWSKI/CHENG/GRAHAM
AVIATION...MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Feb 18, 8:43 PM MST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
843 PM MST TUE FEB 18 2014

UTZ001>016-019>021-517-518-WYZ021-191300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
843 PM MST TUE FEB 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL REACH NORTHWEST UTAH LATE TONIGHT.
INCREASING SOUTHERLY WINDS AHEAD OF THE FRONT WILL MAINTAIN MILD
TEMPERATURES TONIGHT. SHOWERS WILL DEVELOP ALONG AND AHEAD OF THE
FRONT...WITH SNOW AT THE HIGHER ELEVATIONS. HEAVY SNOW SHOWERS
COULD DEVELOP NEAR THE IDAHO BORDER LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE STRONG COLD FRONT WILL SWEEP SOUTH ACROSS UTAH WEDNESDAY.
DRAMATICALLY COLDER TEMPERATURES AND STRONG NORTHERLY WINDS WILL
FOLLOW THE COLD FRONT...WITH WINDY AND WARM CONDITIONS AHEAD OF
THE FRONT ACROSS EXTREME SOUTHERN UTAH.

ANY RAIN ALONG AND AHEAD OF THE COLD FRONT WILL TURN QUICKLY TO
SNOW...WITH PERIODS OF HEAVY SNOW FOR TWO OR THREE HOURS BEHIND
THE FRONTAL PASSAGE. SEVERAL INCHES OF SNOW IS EXPECTED ACROSS
THE HIGHER TERRAIN OF NORTHERN AND CENTRAL UTAH THROUGH WEDNESDAY
EVENING. THE ADJACENT NORTHERN VALLEYS WILL ALSO RECEIVE
ACCUMULATING SNOWS...WITH MINOR TRAVEL IMPACTS POSSIBLE LATE
WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING ALONG THE URBAN
CORRIDOR...THE CACHE VALLEY AND THE NORTHERN MOUNTAIN VALLEYS.

A CONTINUE COLD AND MOIST WEST NORTHWEST FLOW COULD BRING ONE OR
TWO MORE WEATHER DISTURBANCES TO NORTHERN PORTION OF THE OUTLOOK
AREA THROUGH SATURDAY. ANY SIGNIFICANT SNOWFALL WILL REMAIN
CONFINED TO THE NORTHERN MOUNTAINS AND FAR NORTHERN VALLEYS.
TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL ACROSS THE
NORTHERN HALF OF THE STATE THROUGH THE WEEKEND...WITH A MODEST
WARMING TREND ACROSS SOUTHERN UTAH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 8:13 PM MSTWind AdvisorySLC8 hr
Feb 19, 4:35 AM MSTHigh Wind WarningSLC11 hr

Nearby

Wind Advisories in Utah, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.